Alert archive / Indiana / Wind Chill Advisories in 2007
Wind Chill Advisory 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind chill advisory at Feb 8, 2007, 4:02 AM EST for 14 counties in Indiana. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2007, 4:02 AM EST (09:02 UTC)
- Expired
- Feb 8, 2007, 10:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Montgomery County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 58 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIND 080902 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 402 AM EST THU FEB 8 2007 INZ021-028>031-035>042-049-081500- /O.NEW.KIND.WC.Y.0002.070208T0902Z-070208T1500Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HENRY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 402 AM EST THU FEB 8 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE ARCTIC AIR MASS OVER A SNOW COVERED INDIANA COMBINED WITH CLEAR SKIES TO PRODUCE SINGLE DIGIT TO BELOW ZERO LOW TEMPERATURES OVERNIGHT. THESE VERY LOW TEMPERATURES WITH 10 TO 20 MPH WINDS WILL LEAD TO WIND CHILLS IN THE 15 TO 25 BELOW ZERO RANGE THIS MORNING. BY 10 AM TEMPERATURES SHOULD INCREASE TO BE AT LEAST A FEW DEGREES ABOVE ZERO AND WINDS SHOULD DECREASE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 3:30 AM EST, 32 minutes earlier.
Area forecast discussion, Feb 8, 3:30 AM EST, 32 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 330 AM EST THU FEB 8 2007 .DISCUSSION... IR SAT SHOWS MID LVL CLDS ACRS SW HALF OF FA AT 8Z. SFC MAP SHOWS HIGH PRES SPILLING INTO OH VALLEY FROM THE NRN PLAINS. TEMPS RANGE FROM 2 AT MIE TO 17 AT LWV WITH WINDS OUT OF THE WNW AT 10 TO 15 KTS. WITH WINDS ABOVE 10 KTS AND TEMPS DECREASING WITH LACK OF CLD CVR NE HAVE ADDED A WIND CHILL ADVISORY FOR NORTHERN ROW OF COUNTIES THRU 15Z. FORECAST FOCUS IS ON TEMPERATURES. MODELS IN GOOD AGREEMENT ON SENSIBLE WEATHER SO WL USE A BLEND. MOS TEMPS CONTINUE TO LOOK TOO HIGH AT LEAST IN THE FIRST FEW PERIODS SO CUT THEM ESPECIALLY IN THE NORTH AND CENTRAL FA. UPR PATTERN STAYS MUCH THE SAME AS IT HAS BEEN AND TEMPS STAY BLW NORMAL. HIGHS TODAY IN THE TEENS TO LOW 20S WITH SOME SUNSHINE. TEMPS CONTINUE TO WARM A DEGREE OR TWO EACH DAY WITH THE EXCEPTION OF TONIGHTS LOWS WHICH WILL BE BLW ZERO TO THE SINGLE DIGITS WITH PTLY CLDY SKIES AND CAA. EVEN AT WARMEST HIGHS IN THE 7 DAYS STILL BLW NORMAL TEMPS. WX LOOKS DRY TIL MON. KEPT SLT CHC POPS SAT NIGHT BUT SYSTEM HAS LOOKED WEAKER WITH EACH SUCCESSIVE MODEL RUN AND MAY NEED TO BE PULLED ALTOGETHER. UPR TROF WL CONTINUE TO SPIN DOWN S/WS BUT THEY ONLY LOOK STRONG ENUF TO PRODUCE SOME VARYING CLD CVR. MONDAY ADDED CHC POPS SW WITH APPROACH OF PLAINS SYSTEM THATS LOOKING GOOD IN ENSEMBLES. KEPT CHC POPS MON NT FOR REASON AS WELL. TEMPS STILL COLD ENUF FOR ALL SNOW. && .AVIATION...DISCUSSION FOR THE 06Z TAFS HIGH PRESSURE EXTENDED FROM THE NORTHERN PLAINS THROUGH INDIANA. THIS SYSTEM WILL BE STATIONARY THROUGH THE TAF PERIOD. SOME MID LEVEL MOISTURE WAS WRAPPING AROUND THE HIGH MOVING SOME CLOUDS AROUND 10 THOUSAND FEET OVER THE AREA. THESE WILL MOVE OUT AFTER 13Z. VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY NORTH OF AN ATTICA TO MUNCIE LINE THROUGH 15Z. && PUBLIC...CP AVIATION...SH
Nearby
Wind Chill Advisories in Indiana, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.